Alert archive / Wyoming / High Wind Warnings in 2009

High Wind Warning 55, NWS Cheyenne, WY

January 11, 2009

NWS Cheyenne, WY issued this high wind warning at Jan 11, 2009, 7:01 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 11, 2009, 7:01 PM MST (02:01 UTC)
Expired
Jan 12, 2009, 12:00 AM MST
In force
5 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 120201
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
701 PM MST SUN JAN 11 2009

WYZ062-066-120700-
/O.NEW.KCYS.HW.W.0055.090112T0201Z-090112T0700Z/
NORTH CARBON-LARAMIE RANGE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...BUFORD...
HORSE CREEK
701 PM MST SUN JAN 11 2009

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

VERY STRONG WEST WINDS HAVE CONTINUED ALONG INTERSTATE 80 THIS
EVENING AT SUSTAINED SPEEDS OF 35 TO 45 MPH WITH GUSTS IN EXCESS
OF 60 MPH. THE VERY STRONG WINDS HAVE ALSO SPREAD INTO THE EXTREME
SOUTHERN PORTIONS OF THE LARAMIE RANGE AT ELEVATIONS ABOVE 6500
FEET. EXPECT WINDS OF THIS MAGNITUDE TO CONTINUE THROUGH MIDNIGHT
MST TONIGHT. OVERNIGHT...WIND SPEEDS ARE EXPECTED TO DECREASE
SLIGHTLY TO AROUND 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL
5 1 1.

$$

NEZ001>003-019>021-054-055-121015-
/O.CON.KCYS.WI.Y.0003.090112T1400Z-090112T2200Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
701 PM MST SUN JAN 11 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 3 PM MST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 3 PM MST MONDAY. 

NORTHWEST WINDS ARE EXPECTED TO BE SUSTAINED AT 20 TO 35 MPH
MONDAY...WITH GUSTS TO 45 MPH. FOR THIS REASON...A WIND ADVISORY
HAS BEEN ISSUED FOR THE WESTERN NEBRASKA PANHANDLE FOR MONDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CARPENTER
1 follow-up statement
000 
WWUS75 KCYS 120205
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
705 PM MST SUN JAN 11 2009

WYZ062-066-120700-
/O.CON.KCYS.HW.W.0055.000000T0000Z-090112T0700Z/
NORTH CARBON-LARAMIE RANGE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...BUFORD...
HORSE CREEK
705 PM MST SUN JAN 11 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT.

VERY STRONG WEST WINDS HAVE CONTINUED ALONG INTERSTATE 80 NEAR
ARLINGTON...OR BETWEEN MILE MARKERS 270 AND 275...THIS EVENING AT
SUSTAINED SPEEDS OF 35 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH.
THE VERY STRONG WINDS HAVE ALSO SPREAD INTO THE EXTREME SOUTHERN
PORTIONS OF THE LARAMIE RANGE AT ELEVATIONS ABOVE 6500 FEET.
EXPECT WINDS OF THIS MAGNITUDE TO CONTINUE THROUGH MIDNIGHT MST
TONIGHT. OVERNIGHT...WIND SPEEDS ARE EXPECTED TO DECREASE SLIGHTLY
TO AROUND 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL
5 1 1.

$$

NEZ001>003-019>021-054-055-121015-
/O.CON.KCYS.WI.Y.0003.090112T1400Z-090112T2200Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
705 PM MST SUN JAN 11 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 3 PM MST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 3 PM MST MONDAY. 

NORTHWEST WINDS ARE EXPECTED TO BE SUSTAINED AT 20 TO 35 MPH
MONDAY...WITH GUSTS TO 45 MPH. FOR THIS REASON...A WIND ADVISORY
HAS BEEN ISSUED FOR THE WESTERN NEBRASKA PANHANDLE FOR MONDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 11, 3:40 PM MST, 3 hours 21 minutes earlier.

Area forecast discussion, Jan 11, 3:40 PM MST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
340 PM MST SUN JAN 11 2009

.SHORT TERM...TONIGHT THROUGH TUESDAY...
VIGOROUS NORTHWESTERLY FLOW ALOFT WILL CONTINUE THROUGH TUE AND
BEYOND. SURFACE WINDS WILL CONTINUE TO BE THE PRIMARY CONCERN IN THE
NEAR TERM. WILL ALLOW THE HIGH WIND WARNING TO CONTINUE FOR NORTHERN
CARBON COUNTY WY UNTIL 23Z AS ARLINGTON CONTINUES TO VERIFY THE
WARNING. WINDY CONDITIONS EXIST ELSEWHERE IN SOUTHEAST AND SOUTH
CENTRAL WY...BUT ARE NOT REACHING CRITERIA. SURFACE BASED LEESIDE
TROUGHING EXISTS IN FRONT OF A CLIPPER CURRENTLY OVER THE CANADIAN
BORDER. THE CLIPPER WILL CONTINUE DIGGING SOUTHEAST OVER THE
NORTHERN PLAINS TONIGHT AND WILL DRAG AN ASSOCIATED BACKDOOR TYPE
COLD FRONT OVER THE FORECAST AREA. POSTFRONTAL FLOW WILL TAKE ON
MORE OF AN UPSLOPE COMPONENT AND WILL SUBSEQUENTLY MOISTEN UP...WITH
LIGHT SNOW BECOMING POSSIBLE LATE TONIGHT INTO MON OVER MUCH OF THE
FORECAST AREA. SIGNIFICANT SNOWFALL ACCUMULATIONS ARE NOT
ANTICIPATED. WITH THE SURFACE LOW PASSING OVER EASTERN SD AND NEB
MON MORNING...WINDS WILL QUICKLY INCREASE EAST OF THE MOUNTAINS MON.
IT APPEARS THAT A WIND ADVISORY WILL BE WARRANTED FOR THE WESTERN
NEB PANHANDLE MON. MON WILL BE COLDER WITH HIGH TEMPERATURES NOT
MAKING IT OUT OF THE LOWER TO MID 30S IN MOST AREAS. THE AIRMASS
WILL DRY LATE MON INTO MON EVENING WITH LEESIDE TROUGHING DEVELOPING
TO OUR NORTH AND EXTENDING SOUTH SOUTHEASTWARD OVER THE NEB/WY LINE.
MON NIGHT WILL HAVE BREEZY/WINDY AREAS WITH SOME LIGHT OROGRAPHIC
SNOW POSSIBLE OVER THE HIGHEST MOUNTAINS NEAR THE CO BORDER. THE
TROUGH WILL LIFT EASTWARD AS A WARM FRONT TUE...PRODUCING A DRY AND
MILDER DAY WITH AREAS OF BRISK WINDS.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
PERSISTENT NW FLOW ALOFT WILL CONTINUE TUE NIGHT WITH A STRONG
SHORTWAVE TROUGH RACING OUT OF DAKOTAS INTO THE UPPER MS VALLEY.
FLOW ALOFT WILL VEER SLIGHTLY TO NNW ON WED WITH AN ARCTIC COLD
FRONT MOVING FROM NORTH TO SOUTH ACROSS MAINLY OUR EASTERN HALF OF
THE CWA BEFORE STALLING ROUGHLY FROM KLND TO KLAR.  THERE WILL BE
A NARROW BAND OF LIGHT SNOW BEHIND THIS ARCTIC FRONT AND THIS WILL
FOLLOW BEHIND IT AFFECTING MAINLY EAST CENTRAL WY AND PARTS OF THE
WESTERN NEBRASKA PANHANDLE.  SOME OF THIS WILL LINGER OVER THE
EASTERN CWA INTO THURSDAY MORNING.  WEST OF THE LARAMIE RANGE...
THE ONGOING OROGRAPHIC SNOW SHOWERS WILL ALSO CONTINUE TUE NIGHT
THROUGH WED NIGHT BEFORE DECREASING THU.  REMAINS OF ARCTIC COLD
FRONT WILL HAVE RETREATED TO FAR EASTERN CWA BY THU AFTERNOON AS
RISING UPPER HEIGHTS START TO BUILD IN FROM THE WEST.  THIS TREND
WILL PREVAIL THROUGH FRIDAY BRINGING DRY AND WARMER CONDITIONS.
FLOW ALOFT WEAKENS SOME FRI NIGHT AND SATURDAY AS A RATHER WEAK
LOOKING SHORTWAVE TROUGH SLIPS ACROSS WY FROM THE NNW.  MODELS
ARE HAVING SOME DIFFICULTIES ON THE STRENGTH OF THIS FEATURE
WITH NEITHER THE GFS OR THE ECMWF SHOWING ANY QPF AT THIS TIME.
STILL...A WEAK COLD FRONT WILL LIKELY MOVE THROUGH CWA ON SAT
BRINGING TEMPS BACK DOWN FROM THOSE ON FRI.  WARMER AGAIN ON
SUNDAY AS SHARP UPPER RIDGE TO THE WEST GETS A BIT CLOSER.

&&

.AVIATION...AREAS OF STRONG AND GUSTY WEST WINDS WILL OCCUR TONIGHT
AND MON AS A STRONG SURFACE PRESSURE GRADIENT ACTS IN CONJUNCTION
WITH STRONG MID AND UPPER LEVEL FLOW. VFR CONDITIONS WILL YIELD TO
MVFR CONDITIONS IN LIGHT SNOW LATE TONIGHT AND MON.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 4 PM SUNDAY FOR WYZ062.
NE...WIND ADVISORY FROM 7 AM MONDAY TO 3 PM MONDAY FOR NEZ001-NEZ002-
     NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.

&&

SHORT TERM/AVIATION...JR
LONG TERM...JLH
Hazardous weather outlook, Jan 11, 4:00 PM MST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
400 PM MST SUN JAN 11 2009

WYZ059>070-121300-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
400 PM MST SUN JAN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LIGHT SNOW IS POSSIBLE THIS AFTERNOON IN THE SNOWY AND SIERRA
MADRE RANGES OF SOUTHEAST WYOMING. SCATTERED AREAS OF LIGHT SNOW
ARE EXPECTED TO DEVELOP TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BRISK WINDS WILL OCCUR MOST DAYS MONDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-121300-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
400 PM MST SUN JAN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED AREAS OF LIGHT SNOW ARE EXPECTED TO DEVELOP TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WIND ADVISORY IS IN EFFECT MONDAY. SCATTERED AREAS OF LIGHT SNOW
ARE ALSO EXPECTED MONDAY. BRISK WINDS WILL OCCUR MOST DAYS TUESDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jan 11, 2:54 PM MST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
254 PM MST SUN JAN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
01/11/2009  M64 MPH          CARBON             WY   DEPT OF HIGHWAYS

0240 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
01/11/2009  M59 MPH          CARBON             WY   DEPT OF HIGHWAYS

&&

DDEAL
Local storm report, Jan 11, 3:58 PM MST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
358 PM MST SUN JAN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
01/11/2009  M68 MPH          CARBON             WY   DEPT OF HIGHWAYS

&&

DDEAL
Local storm report, Jan 11, 4:15 PM MST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
415 PM MST SUN JAN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
01/11/2009  M62 MPH          CARBON             WY   DEPT OF HIGHWAYS

0340 PM     NON-TSTM WND GST 2 SE I-80 MM 348        41.08N 105.04W
01/11/2009  M56 MPH          LARAMIE            WY   MESONET

            THIS IS UP226 AT EMKAY.

&&

DDEAL
Special weather statement, Jan 11, 4:28 PM MST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
428 PM MST SUN JAN 11 2009

WYZ062-120200-
NORTH CARBON-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW
428 PM MST SUN JAN 11 2009

...STRONG SOUTHWEST WINDS CONTINUE NEAR ARLINGTON ALONG
INTERSTATE 80...

SOUTHWEST WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO AROUND 60
MPH...BETWEEN INTERSTATE 80 MILE MARKERS 270 AND 275...WILL BEGIN
TO DIMINISH EARLY THIS EVENING. GUSTY CONDITIONS WITH SUSTAINED
WINDS OF 25 TO 35 MPH AND GUSTS TO AROUND 50 MPH WILL CONTINUE
OVERNIGHT.

CARPENTER
Local storm report, Jan 11, 4:32 PM MST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
432 PM MST SUN JAN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
01/11/2009  M69 MPH          CARBON             WY   DEPT OF HIGHWAYS

&&

DDEAL
Local storm report, Jan 11, 6:58 PM MST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
658 PM MST SUN JAN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     NON-TSTM WND GST 14 WSW CHEYENNE         41.07N 105.04W
01/11/2009  M60 MPH          LARAMIE            WY   MESONET

            THIS IS UP226 AT EMKAY.

0630 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
01/11/2009  M59 MPH          CARBON             WY   DEPT OF HIGHWAYS

&&

DDEAL

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 12:46 AM MSTHigh Wind WarningCYS93 min
Jan 12, 4:12 PM MSTHigh Wind WarningCYS25 hr

Nearby

High Wind Warnings in Wyoming, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.